MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC FS DISPOSABLE INTERFACE; POWERED LASER SURGICAL INSTRUMENT

AMO MANUFACTURING USA, LLC FS DISPOSABLE INTERFACE; POWERED LASER SURGICAL INSTRUMENT
Model Number 590106AN
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient interface (pi) suction ring may lose suction during a procedure.Label copy states corneal fixation vacuum loss can occur.There are several factors that may contribute to suction issues such as doctor¿s technique in applying the suction ring to the cornea, doctor¿s technique in squeezing the pi clip to secure the suction ring to the pi cone and patient anatomy affecting the interface between the patient¿s cornea and the suction ring.A review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The account reported suction loss after the laser fired occurred with a patient interface.The surgery was completed successfully by switching to photorefractive keratectomy (prk).No additional information was received.
 
Additional Manufacturer Narrative
Section a2, a3, a4, a5 patient demographics provided: white, male, date of birth: 5/25/1969, age at time of event.52, gender.Male, race.Caucasian , ethnicity.Non- (hispanic/latino or non-hispanic/latino) section d9 device available for evaluation "yes" returned on oct 6, 2022 section h2 additional information/device evaluation section h6 testing of actual suspect device: device evaluation: 1 opened pi received within original packaging confirming the reported lot number.A visual inspection of the returned product did not reveal any obvious defects or damage.Functional testing was performed with all results within specifications.The reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: section b - outcomes attributed to adverse event.The checkmark for "required intervention to prevent permanent impairment/damage (devices)" no longer applies.H6 health effect - impact code 4625 no longer applies.Photorefractive keratectomy (prk) code was removed as prk is not considered surgical intervention to treat a complication or is required to preclude permanent damage or injury.Prk is an alternative means of correcting visual acuity.Based on the information above this event is a reportable malfunction and not a serious adverse event and will be submitted under vmsr program.

Brand Name
FS DISPOSABLE INTERFACE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15654977
Report Number3012236936-2022-02663
Device Sequence Number2428504
Product Code GEX
UDI-Device Identifier05050474535305
UDI-Public(01)05050474535305(17)231029(10)60335190
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K060372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Model Number590106AN
Device Catalogue Number590106AN
Device Lot Number60335190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer11/10/2022
12/15/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date12/09/2022
01/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASER S/N (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite